I'm 33 and got my first ever Botox injection for glabellar lines 13 days ago. The doctor I went to said he usually uses 25 units so I presume that's what he actually gave! He told me top-ups were free if I wasn't happy with the effect 5 days later. It definitely made it harder to frown but there's a tiny twitch of movement left. Difficult to even see if lighting is poor. I suspect there might be a bit more when I frown unconsciously. Should I go back for more or is this an acceptable result?
Do I Need a Botox Topup?
Doctor Answers 22
Some movement is normal and natural looking after botox injections.
Some movement is the correct end point with botox injections. It looks natural and is the ideal result. You don't want no movement at all since that looks fake and too obvious. Sincerely, David Hansen,MD
Have a question? Ask a doctor
Still have some residual frown activity after Botulinum Toxin (Botox and Dysport) injection
The frown lines can be created by several different groups of muscles. Therefore some residual activity is normal and complete paralysis is not desireable or a releastic goal. I would recommend no further injections at this point.
Botox- a good result.
It sounds like you had an appropriate treatment and got a good result. A little movement is always good if you want a natural look. However, if you want the frozen look go back and get a bit more Botox in the area.
You might also like...
Your result with Botox, and any cosmetic procedure for that matter, is a personal preference. I assume you discussed your individual goals with your doctor before he or she recommended 25 units? This is a pretty typical dose in this area. Some patients do not want to be frozen completely, others do...personal preference. If you feel you need additional dosing, go for it. I individualize dosing for each patient and do not offer "areas" for a certain price....dosing patients in my office depends on your goals, the amount of movement I see and the goals we discuss. Talk to your doctor.
Botox - touch up
Whether the result is acceptable is a personal thing. Some patients like to have a little movements still so they look natural, some people like to be completely frozen. If you like the way you look - I'd leave it. If you want to be more frozen, it sounds like your doctor will give you some more Botox free of charge so you should feel comfortable going back. If you have any questions, you should go back to your doctor and talk about it together.
Dr. Cat Begovic M.D.
Botox touch up
I normally do not add any Botox till two weeks have gone by. A tiny twitch only seen in good lighting is a good result. There are other muscles in the area that we do not normally go after that can cause this if you frown hard.
A Botox Touch up!
Best to return to discuss with the injector. It sounds as if your result is acceptable but I would want you happy if you were my patient. From MIAMI Dr. Darryl J. Blinski, 305 598 0091
Slight movement after botox
It sounds as though this may be the correct result with the neurotoxin treatment. The neurotoxin only works on the muscles that are injected- there may be a small amount of movement seen when you use ALL of your forehead muscles (from the non-injected muscles contracting against the injected ones). To have a completely frozen forehead is not a natural outcome.
First Botox treatment of forehead--some movement is normal
Since this is your first Botox treatment, it is understandable that you are not sure what is a normal or typical result. Occasionally there is a little muscle movement after Botox treatment, but if the "11's" between your eyes are better, you probably had a satisfactory result. I suggest you go back to the doctor and ask if your result is acceptable. If not, usually a small "boost" to the muscle will stop any residual movement.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.